Mississippi, 2006Damaging Winds in Mississippi, April 29, 2006
April 29, 2006 · NWS MEG · 7 events in 5 counties and zones
7 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 29, 3:01 PM CST, 5 hours 29 minutes earlier.
Area forecast discussion, Apr 29, 3:01 PM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
401 PM CDT SAT APR 29 2006
.DISCUSSION...LATEST SURFACE ANALYSIS PLACES 1003 MB LOW PRESSURE
ACROSS SOUTHEAST OKLAHOMA WITH A WEAK COLD FRONT EXTENDING SOUTH
ACROSS EAST TEXAS. TEMPERATURES THIS AFTERNOON HAVE REMAINED IN THE
60S DUE TO EXTENSIVE CLOUD COVER AND SOME RAINFALL. WATER VAPOR
IMAGERY SHOWS DRY SLOT WORKING IN BEHIND CONVECTION ACROSS WEST
ARKANSAS/EAST TEXAS AND JUST EAST OF SURFAFCE/UPPER LEVEL LOW ACROSS
OKLAHOMA. MAIN CONCERNS THIS FORECAST PACKAGE IS CONVECTIVE
POTENTIAL ACROSS THE MID SOUTH TONIGHT THROUGH MONDAY.
TONIGHT...ONGOING CONVECTION ACROSS THE FORECAST AREA SHOULD
CONTINUE TO PUSH EAST AS DRY SLOT UPSTREAM TRIES TO WORK IN THIS
EVENING. KLZK 88D ALREADY SHOWING A LINE OF CONVECTION DEVELOPING
ALONG THE SURFACE BOUNDARY WITH CONVECTION QUICKLY FILLING IN
ACROSS ARKANSAS. EVEN THOUGH THERE IS ENOUGH SHEAR IN PLACE ACROSS
THE MID SOUTH SURFACE BASED INSTABILITY SHOULD CONTINUE TO BE WEAK
WITH TODAY/S RAIN/CLOUD COVER LIMITING THE AMOUNT OF INSTABILITY.
THINK ANY SEVERE WEATHER THREAT WOULD REMAIN ISOLATED AT
BEST...PRIMARILY LATE IN THE NIGHT. IN ADDITION WITH TIGHT
PRESSURE GRADIENT ACROSS THE MID SOUTH THIS AFTERNOON A FEW
LOCATIONS HAVE ALREADY REACHED OR COME CLOSE TO REACHING WIND
ADVISORY CRITERIA AND ISSUED A WIND ADVISORY FOR MAINLY SOUTHWEST
SECTIONS OF THE FORECAST AREA IN THE MISSISSIPPI RIVER DELTA UNTIL
10 PM.
SUNDAY AND MONDAY...NAM/GFS IN DECENT AGREEMENT WITH UPPER LEVEL TROUGH
BECOMING NEGATIVELY TITLTED AND ROTATING THROUGH THE MID SOUTH
DURING THE DAY ON SUNDAY. BIG QUESTION STILL REMAINING FOR TOMORROW IS
HOW MUCH INSTABILITY WILL BE IN PLACE ACROSS THE MID SOUTH. MODELS
INDICATE AT LEAST 1200 J/KG OF MUCAPE...A FAVORABLE AND NEARLY
UNIDIRECTIONAL WIND PROFILE IN THE 850-500 MB LAYER...AND
MARGINALLY 700 MB DRY AIR INDICATES THAT CONVECTION MAY BE IN THE FORM
OF A CONVECTIVE LINE SUNDAY MORNING AS IT MOVES ACROSS THE MID
SOUTH. IN ADDITION...0-6KM BULK SHEAR VALUES AROUND 50KTS...0-3KM
STORM RELATIVE HELICITIES AROUND 200 M2/S2....AND FAVORABLE
LCL/EQUILIBRIUM LEVELS SUGGEST THAT CONVECTION ESPECIALLY ACROSS
SOUTHERN SECTIONS OF THE FORECAST AREA MAY EXHIBIT MINI-SUPERCELL
TYPE CHARACTERISTICS IN A LOW CAPE/HIGH SHEAR ENVIRONMENT. AT THIS
POINT CURRENT THINKING IS THAT SEVERE THREAT WILL REMAIN ISOLATED
IF AT ALL WITH BEST CHANCES FOR SEVERE CONVECTION REMAINING
PRIMARILY ACROSS CENTRAL AND SOUTHERN MISSISSIPPI. AFTER THE
CONVECTIVE LINE PASSES THROUGH THE MID SOUTH MAIN THREAT FOR THE
REMAINDER OF SUNDAY INTO MONDAY WILL BE A FROM THUNDERSTORMS
PRODUCING HAIL WITH THE UPPER LEVEL LOW NEARBY.
LONG TERM...(TUESDAY THROUGH FRIDAY)...LONG RANGE MODEL RUN TO RUN
CONSENSUS STILL SEEMS TO FAVOR THE 06Z GFS RUN WITH 00Z
ECMWF/NOGAPS/CANADIAN SOLUTIONS INSTEAD OF THE 00Z GFS SOLUTION
WHICH SEEMS TO BE THE OUTLIER FOR A SECOND DAY IN A ROW.
LONGWAVE TROUGH WILL BEGIN TO DEPART THE EAST COAST WHILE
WEAK RIDGING BUILDS IN ACROSS THE LOWER MISSISSIPPI VALLEY IN
ADVANCE OF ANOTHER TROUGH OF LOW PRESSURE TO AFFECT THE REGION
FRIDAY AND SATURDAY. AS A RESULT...WILL KEEP SOME LINGERING POPS
INTO TUESDAY NIGHT ACROSS THE EASTERN THIRD OF THE FORECAST AREA
WITH HIGH PRESSU8RE BUILDING IN ON WEDNESDAY AND INTRODUCING POPS
BACK INTO THE FORECAST FOR THURSDAY THROUGH SATURDAY.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CRITTENDEN-
LEE(AR)-PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR SHELBY.
&&Hazardous weather outlook, Apr 29, 4:02 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT SAT APR 29 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-010015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
502 PM CDT SAT APR 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
AN AREA OF LOW PRESSURE DEVELOPING ACROSS THE SOUTHERN PLAINS HAS
HELPED TO TIGHTEN THE PRESSURE GRADIENT ACROSS THE MID-SOUTH. THIS
HAS ALLOWED WINDS TO GUST OVER 40 MPH ACROSS THE DELTA REGIONS OF
EAST ARKANSAS...NORTHWEST MISSISSIPPI...AND SOUTHWEST TENNESSEE. A
WIND ADVISORY HAS BEEN ISSUED FOR THESE LOCATIONS THROUGH 10 PM CDT
TONIGHT.
SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED IN ADVANCE OF THIS
SYSTEM LATER THIS EVENING AND TONIGHT. A FEW OF THESE THUNDERSTORMS
MAY BE STRONG WITH GUSTY WINDS IN EXCESS OF 40 MPH...MAINLY ALONG
AND WEST OF THE MISSISSIPPI RIVER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
THE MID-SOUTH ON SUNDAY...AND AGAIN ON MONDAY. AS IMPULSES MOVE
AROUND THE LOW PRESSURE OVER THE CENTER OF THE NATION...UNSTABLE AIR
WILL PROMOTE THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE MID-SOUTH.
THE MOST FAVORED TIME FOR SEVERE WEATHER WILL BE DURING THE
AFTERNOON AND EVENING HOURS BOTH SUNDAY AND MONDAY. LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE STORMS ON BOTH
DAYS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
BE POSSIBLE BOTH SUNDAY AND MONDAY...PRIMARILY DURING THE AFTERNOON
AND EVENING HOURS.
JLH
Thunderstorm Wind, Lee
- When
- April 29, 8:30 PM CST to 8:35 PM CST
- Where
- Lee County, Verona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.200, -88.700
Straight line winds knocked down some trees and power lines in Verona.
Thunderstorm Wind, Monroe
- When
- April 29, 9:45 PM CST to 9:50 PM CST
- Where
- Monroe County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.867, -88.467
Straight line winds knocked down numerous trees and power lines across Monroe County.
Thunderstorm Wind, Itawamba
- When
- April 29, 9:45 PM CST to 9:50 PM CST
- Where
- Itawamba County, Fulton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.267, -88.417
Straight line winds knocked down some trees and power lines on Highway 25 South near Fulton.
Thunderstorm Wind, Chickasaw
- When
- April 29, 9:45 PM CST to 9:50 PM CST
- Where
- Chickasaw County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.900, -88.950
Straight line winds knocked down numerous trees and power lines across Chickasaw County.
Thunderstorm Wind, Lee
- When
- April 29, 10:00 PM CST to 10:05 PM CST
- Where
- Lee County, Nettleton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.100, -88.633
Straight line winds knocked down some trees and caused some structural damage to an apartment building in Nettleton.
Thunderstorm Wind, Tishomingo
- When
- April 29, 10:15 PM CST to 10:20 PM CST
- Where
- Tishomingo County, Belmont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.500, -88.217
Straight line winds knocked some trees and power lines down across a few roads near Belmont.
Thunderstorm Wind, Monroe
- When
- April 29, 10:15 PM CST to 10:20 PM CST
- Where
- Monroe County, Aberdeen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.817, -88.550
Straight line winds knocked a few trees down on a house on Phillips School House Road near Aberdeen.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Mississippi, April 29, 20061 death · $3.6 million · 50 kt wind · 12 events
- Tornadoes and Damaging Winds in Texas, April 29, 20064 injured · $445,000 · F2 · 9 events
- Flash Flooding in Arkansas, April 29, 2006$2.0 million · 2 events
- Tornado and Hail in Texas, April 29, 2006$1.1 million · F0 · 6 events
- Flash Flood in Louisiana, April 29, 2006$80,000 · 1 event
- Damaging Wind in Texas, April 29, 2006$50,000 · 50 kt wind · 1 event
- Tornado in Louisiana, April 29, 2006$50,000 · F0 · 1 event
- Tornado in Texas, April 29, 2006$28,000 · F0 · 1 event
- Debris Flows and Heavy Rain in Puerto Rico, April 29, 2006$20,000 · 4 events
- Tornado in Texas, April 29, 2006$20,000 · F0 · 1 event
- Damaging Wind in Texas, April 29, 2006$20,000 · 50 kt wind · 1 event
- Damaging Wind in Louisiana, April 29, 2006$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507137, 5502401, 5502402, 5507138, 5502403, 5502404, 5502405.